MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number 03.221.010
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).Device history records review not available to report at this time.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that the cerclage passer (03.221.010) in question was used in unknown surgery on unknown date.When the cerclage passer was used, tips of both tubes did not completely engage each other.With a replacement, the surgery was completed without a delay.There was no adverse consequence to the patient.Complaint involves one part.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Physical manufacture site.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record review was performed for the subject device: part no.: 03.221.010 , lot no.: 9207427 , manufacturing location: umkirch , release to warehouse date: 19.Feb.2015.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.An investigation was performed for the subject device: investigation selection , investigation site: cq zuchwil , selected flow: 2.Device interaction/functional.Visual inspection: the received instrument is in a use condition and its clearly visible that the tip of the tubes are deformed.The complaint condition can be confirmed, since the tubes does not engage each other.Functional test: the complaint condition could be replicated and is confirmed; the tips of the tubes does not engage each other.Dimensional inspection: because of the damages the complaint relevant dimensions cannot be checked to print specifications anymore.Drawing/specification review: the drawing was reviewed and is corresponding to the specifications at time of manufacturing and distributing.Summary: these instruments underwent a 100% functional inspection before leaving the plant.Without any further details afterwards, it is unfortunately not possible to detect the cause for this deforming.In general, we would like to indicate within insertion and clothing of the loop instruments exceeding force has to avoid elsewise deformation of the tubes brings forward (referenced in surgery technique 016.000.769).Complaint is disposed as confirmed due to evidence that tips are deformed, but it's considered not valid because there is no evidence of issues manufacturing related.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7409923
Report Number8030965-2018-52919
Device Sequence Number13710782
Product Code LXH
UDI-Device Identifier07611819880092
UDI-Public(01)07611819880092(10)9207427
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.010
Device Lot Number9207427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Initial Date Received by Manufacturer 03/14/2018
Supplement Date Received by Manufacturer06/07/2018
06/12/2018
Initial Report FDA Received Date04/09/2018
Supplement Report FDA Received Date06/07/2018
06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1